MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 GLOBAL UNITE STD STEM SZ 8; GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEMS

DEPUY IRELAND - 9616671 GLOBAL UNITE STD STEM SZ 8; GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEMS
Model Number 1100-08-100
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during primary procedure, the surgeon was assembling the implants when he could not assemble stem to epi.He indicated that the insertion area on stem was too small to accept epi.New stem was opened and no issue.There was a surgical delay of 15 mins.Doi: unknown, dor: unknown, affected side: unknown.
 
Event or Problem Description
Additional information was received and stated "this was not a revision the first primary stem that was open did not accept the epi, then a second stem was opened and there was no issue.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received.A.Can you confirm the primary surgery date or the original implantation date? this happens in a primary case.B.Was there any adverse consequences that affected the patient because of the reported event? no adverse consequences.C.Were there any pieces broken off from the instrument? no broken instruments.D.Did any broken piece of instrumentation remain in the patient? nothing remained in the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3, h6 (health effect - clinical code & health effect - impact code).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the device associated with this report was returned to depuy synthes for evaluation.Visual examination of the device found bruising (handling damage) at the bore of the stem.The damage observed means that the stem cannot be assessed, in addition the epi mating component was not returned, a functional test could not be performed.The reported allegation cannot be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a dhr review was performed for lot#9668888 and there was one nonconformance recorded on this batch that was related to process controls and did not impact on the overall product.

Brand Name
GLOBAL UNITE STD STEM SZ 8
Common Device Name
GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEMS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16214334
Report Number1818910-2023-01614
Device Sequence Number4453820
Product Code HSD
UDI-Device Identifier10603295004042
UDI-Public10603295004042
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1100-08-100
Device Catalogue Number110008100
Device Lot Number9668888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer01/19/2023
03/07/2023
07/25/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date01/25/2023
03/09/2023
07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale